Related Experiment Video
Updated: Feb 25, 2026

A Doxorubicin-Induced Murine Model of Dilated Cardiomyopathy In Vivo
Published on: May 16, 2020
Clozapine-induced, dilated cardiomyopathy: a case report
1Klinik und Poliklinik für Psychiatrie und Psychotherapie, Klinikum rechts der Isar der TU München, Ismaningerstr.22, 81675, Munich, Germany. sarah.longhi@tum.de.
Background:
Clozapine is known to be a highly effective antipsychotic agent and additionally provides a significant reduction in suicide-risk and aggression. Clozapine-induced cardiomyopathy is a very rare but nonetheless dangerous side-effect, with an incidence of 0.02-0.1%, depending on the literature, and a mortality rate of up to 17.9%.
Case Presentation:
We report on the case of a 25 year-old patient, who was admitted for the evaluation of a potential electroconvulsive therapy due to persistent auditory hallucinations under clozapine. Shortly after admission he was found to be suffering from dilated cardiomyopathy, likely caused by his antipsychotic treatment.
Conclusion:
Clozapine-induced cardiomyopathy should be taken into account when monitoring patients treated with this antipsychotic and regular electrocardiograms should be performed in order to detect possible alterations as soon as possible.
Related Concept Videos
Cardiomyopathy II: Dilated Cardiomyopathy
Cardiomyopathy III: Hypertrophic Cardiomyopathy
Cardiomyopathy V: Interprofessional Care
Cardiomyopathy IV: Restrictive Cardiomyopathy
Cardiomyopathy I: Introduction and Classification
Psychosis: Goals of Pharmacotherapy

